Alert archive / Tennessee / Flood Watches in 2011
Flood Watch 2, NWS Nashville, TN
NWS Nashville, TN issued this flood watch at Mar 8, 2011, 10:30 AM CST for 31 counties in Tennessee. It took effect at Mar 8, 2011, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 10:30 AM CST (16:30 UTC)
- In effect from
- Mar 8, 2011, 9:00 PM CST
- Expired
- Mar 9, 2011, 5:53 AM CST
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
All 31 counties
Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WGUS64 KOHX 081630 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CST TUE MAR 8 2011 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY.... .AS A COLD FRONT APPROACHES MIDDLE TENNESSEE LATER TONIGHT AND SLOWLY MOVES ACROSS THE AREA ON WEDNESDAY...HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED ACROSS THE SOUTH AND EAST...WITH 1 TO 2 INCHES BACK TOWARD THE NORTHWEST. HIGHER AMOUNTS MAY OCCUR LOCALLY...SPECIFICALLY ACROSS THE EXTREME SOUTHEAST. TNZ008>011-027>034-056>066-075-077>080-093>095-090200- /O.NEW.KOHX.FA.A.0002.110309T0300Z-110310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1030 AM CST TUE MAR 8 2011 ...FLOOD WATCH IN EFFECT FROM 9 PM CST THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON...CLAY...COFFEE... CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY... HICKMAN...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL... MAURY...OVERTON...PERRY...PICKETT...PUTNAM...RUTHERFORD... SMITH...SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE... WHITE...WILLIAMSON AND WILSON. * FROM 9 PM CST THIS EVENING THROUGH WEDNESDAY AFTERNOON * ONE TO THREE INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY THE SOUTHEAST. * CONSIDERING RECENT RAINS AND HIGH SOIL MOISTURE...THE RAINFALL MAY CAUSE FLOODING IN LOW LYING AREAS...INCLUDING CREEKS AND STREAMS. RIVER FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 07
2 follow-up statements
633 WGUS64 KOHX 090049 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 649 PM CST TUE MAR 8 2011 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY.... .AS A COLD FRONT APPROACHES MIDDLE TENNESSEE LATER TONIGHT AND SLOWLY MOVES ACROSS THE AREA ON WEDNESDAY...HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED ACROSS THE SOUTH AND EAST...WITH 1 TO 2 INCHES BACK TOWARD THE NORTHWEST. HIGHER AMOUNTS MAY OCCUR LOCALLY...SPECIFICALLY ACROSS THE EXTREME SOUTHEAST. TNZ008>011-027>034-056>066-075-077>080-093>095-091200- /O.CON.KOHX.FA.A.0002.110309T0300Z-110310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 649 PM CST TUE MAR 8 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY...HICKMAN... JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY... OVERTON...PERRY...PICKETT...PUTNAM...RUTHERFORD...SMITH... SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE... WILLIAMSON AND WILSON. * THROUGH WEDNESDAY AFTERNOON * ONE TO THREE INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY THE SOUTHEAST. * CONSIDERING RECENT RAINS AND HIGH SOIL MOISTURE...THE RAINFALL MAY CAUSE FLOODING IN LOW LYING AREAS...INCLUDING CREEKS AND STREAMS. RIVER FLOODING IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 19
511 WGUS64 KOHX 091153 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 553 AM CST WED MAR 9 2011 ...FLOOD WATCH HAS BEEN CANCELED... .RAINFALL AMOUNTS OVERNIGHT HAVE BEEN LESS THAN FORECAST, AND RAIN IS NOW ENDING OVER WESTERN MIDDLE TENNESSEE. TNZ008>011-027>034-056>066-075-077>080-093>095-091300- /O.CAN.KOHX.FA.A.0002.000000T0000Z-110310T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 553 AM CST WED MAR 9 2011 ...FLOOD WATCH HAS BEEN CANCELED... THE FLOOD WATCH THAT WAS IN EFFECT FOR MUCH OF MIDDLE TENNESSEE HAS BEEN CANCELED. RAINFALL AMOUNTS OVERNIGHT HAVE BEEN LESS THAN FORECAST, AND RAIN IS NOW ENDING OVER WESTERN MIDDLE TENNESSEE. $$ ROSE
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at Mar 8, 10:00 AM CST, 30 minutes earlier.
Area forecast discussion, Mar 8, 10:00 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CST TUE MAR 8 2011 .UPDATE... STORM SYSTEM BEGINNING TO TAKE SHAPE WITH SHOWERS AND TSTMS NOW ONGOING ACROSS THE LOWER AND MID MS VALLEYS. SFC LOW OVER TX IS EXPECTED TO LIFT NE AND STRENGTHEN TODAY WITH THE AFOREMENTIONED PRECIP MOVING OUR WAY. ASSOCIATED COLD FRONT WILL MOVE RATHER SLOWLY EASTWARD AND PRODUCE POTENTIALLY HEAVY RAINFALL AMOUNTS TONIGHT AND WEDNESDAY. CURRENT FORECAST FOR TODAY APPEARS TO BE ON TRACK WITH THE SHOWER AND ISOL TSTM ACTIVITY REACHING OUR WESTERN COUNTIES IN THE AFTERNOON. HOWEVER...WILL GO AHEAD AND ISSUE A FLOOD WATCH FOR TONIGHT AND INTO WED. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH THE HEAVIEST RAINFALL ACROSS OUR SE ZONES. THE WATCH WILL BE VALID FROM 9 PM THIS EVENING UNTIL 6 PM ON WED. && .PREV DISCUSSION... /ISSUED 614 AM CST TUE MAR 8 2011/ UPDATE...FOR 08/12Z AVIATION FORECAST AVIATION... MID AND HIGH LEVEL CLOUDS OVER THE REGION THIS MORNING WILL GRADUALLY LOWER AS WE GO THROUGH THE DAY. EXPECT VFR CONDITIONS UNTIL ABOUT 09/00Z THIS EVENING AT BNA WITH THE POTENTIAL FOR TSTMS DURING THE EVENING WITH SHOWERS CONTINUING OVERNIGHT. SHOWERS SHOULD COMMENCE BY 09/04Z AT CSV. WINDS SUSTAINED 10 TO 12 KNOTS WITH GUSTS TO 22 KNOTS. BOYD PREV DISCUSSION... /ISSUED 336 AM CST TUE MAR 8 2011/ DISCUSSION...SURFACE MAP AT 09Z SHOWS 1000 MB LOW CENTERED OVER NORTHERN TEXAS WITH WINDS ACROSS MIDDLE TENNESSEE GRADUALLY SHIFTING AROUND TO THE SOUTHEAST. GFS BRINGS THE LOW INTO NORTHERN MISSOURI BY 06Z, WITH A LARGE SWATH OF DEEP MOISTURE ADVECTING INTO THE MID STATE AHEAD OF THE SURFACE FRONT. MODELS HAVE BEEN VERY CONSISTENT WITH THE TIMING OF THIS SYSTEM, WITH THE HEAVIEST RAIN OCCURRING BETWEEN 00Z AND 12Z, AND BETWEEN 12Z AND 18Z ALONG THE PLATEAU. QPF'S INDICATE AROUND 1.5 TO 2 INCHES BETWEEN 18Z TODAY AND 00Z THURSDAY. SPC HAS ALSO MOVED THE SLIGHT RISK AREA COMPLETELY OUT OF MIDDLE TENNESSEE. GIVEN THAT THE PEAK TIME FOR ACTIVE WEATHER IS THE OVERNIGHT PERIOD, BELIEVE THE RISK OF SEVERE STORMS IS MINIMAL. MODEL SOUNDINGS DO SHOW DEEP INSTABILITY ABOVE 900 MB TONIGHT, BUT WITHOUT AN ACTUAL FRONT TO PROVIDE LIFT, BELIEVE THIS SYSTEM MAY VERY WELL EVOLVE INTO A RAIN EVENT. RAIN CHANCE WILL LINGER INTO THURSDAY WITH THE PASSAGE OF AN OCCLUDED FRONT, BUT WE SHOULD CLEAR OUT THURSDAY NIGHT AND FRIDAY. WEEKEND LOOKS TO BE QUITE PLEASANT, WITH THE NEXT WEATHER SYSTEM DUE ON MONDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 9 PM CST THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR TNZ008>011-027>034-056>066-075-077>080-093>095. && 21
Hazardous weather outlook, Mar 8, 5:01 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CST TUE MAR 8 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-091130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... AN APPROACHING COLD FRONT WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL BE STRONG, WITH THE POSSIBILITY OF ISOLATED SEVERE ACTIVITY. HEAVY RAINFALL IS ALSO EXPECTED WITH THIS SYSTEM, WITH MINOR FLOODING OF LOW-LYING AREAS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE ON WEDNESDAY, WITH ADDITIONAL THUNDERSTORMS AND CONTINUED HEAVY RAIN. STORM TOTAL RAINFALL AMOUNTS THROUGH WEDNESDAY WILL AVERAGE 1.5 TO 2 INCHES ACROSS MIDDLE TENNESSEE, WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SEVERE STORM ACTIVITY, AS WELL AS HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:11 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.